CSN Login
Members Online: 6

Just wondering...

kikz's picture
kikz
Posts: 1266
Joined: Jun 2010

There are days when I feel so fatigued.  When I got up on Friday and Saturday, my body felt like it weighed 500 pounds.  On Thursday I went to the hike with my cancer support group, then had my hair cut and colored and went to do some shopping.  I had looked forward to the day.  I went into Macy's for less than an hour and felt tired.  I wanted to stop at a little antique shop I heard about but when I got there I kept going because I just wanted to get home.  I waa in San Jose and I live 30 miles south. 

When I got home, I chatted with my mom for a few minutes and told her I was so tired I didn't feel like moving my lips when I spoke.  I went to my bedroom and got under the covers.  It was four o'clock. 

And the question is.....

Can the cancer be making me feel this way?  The tumor is not very large although it has been growing, according to my CA 125 results.  I started a new medication (Femara) on Tuesday.  Of course it could be my age, too.  Never mind, girls!

I hate giving in to illness and I don't like to play the cancer card.  Then again I am the only one who knows how I feel.  I feel guilty when I pamper myself but I don't have anyone to answer to so it shouldn't matter.  I am afraid of letting the cancer become a crutch.  I haven't so far.  At times I think I do the opposite and push myself as if the cancer isn't there.  I don't have symptoms so it's like it isn't there.  That is the strange part.  I have cancer but am in much better shape than most people in my life.  Of course that is good news but maybe that is the reason I feel guilty because everyone around me has illnesses that seem more severe.  My mom has rheumatoid arthritis, my cousin has many life-threatening health issues and a friend has diabetes all of which effect their daily lives much more than my illness does at the present time.  

I kind of got off the subject but I plan to ask my oncologist as well about the effects of the actual cancer.  In hindsight being tired was one of the symtoms I had and didn't really relate to anything at that time.  I remember looking at my bed as I left for work each morning thinking I couldn't wait to get back to it.  By the time I was diagnosed, I couldn't get out of bed.  Of course I am not in that condition right now but it does cause me concern.

Thanks for letting me ramble, ladies.  There are so many questions each day that no one can really answer, even our doctors.  

 

Karen  

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

Karen - 

Are you sure that it isn't  the new med?  I had an awful week this past week.  My regular doc switche my neuropathy med from gabapentin to cymbalta this past week and I started taking it last Monday morning.  Well.  About Noon on Monday I laid down on the couch cuz I was soooo tired and never got off the couch till I went to bed except to put dinner in the oven.  Thank god we were off of work for MLK Day.  Tuesday I had to call in sick and the same thing happened.  Wednesday I tried taking it at night since it obsiously made me tired and I slept for an hour up for an hour and got about 4 hours sleep so I was a train wreck on Thursday.  Friday I got home from work and took a nap.  Yesterday I did not take the med and from 4-7:30 I was on the couch.  Today I didn't take it again and I am sooooo done with that med.  she had me on 60 mg and from a couple people I talk to that are on it they started low and worked their way up to 60.  I think I was drugged.  I honestly felt tired like I did after my chemo treatments.  It was bad.  I am going to call my doc tomorrow and tell her no way am I taking that again....

I hope you get your energy back soon. Thinking of you.

 

lovesanimals's picture
lovesanimals
Posts: 1209
Joined: Sep 2011

I'm wondering too if the new medication is causing your tiredness?  Is fatigue one of the possible side-effects of Femara?  Actually, now that I think about it, my chemo nurse told me that fatigue is the one side-effect that everyone experiences from chemo in general.  Whether or not your current tiredness is being caused by the cancer itself is an interesting question and a good one for your doctor.  I understand your feelings of guilt.  Even on this board, I feel guilt because I know so many of the women who post are suffering a lot more than I ever did.  I feel though that it's important for me to stay connected to this board; if anything, to give hope and to show that it's possible to be NED (no evidence of disease).

I hope and pray that your tiredness goes away, so that you can enjoy doing things!

Take care,

Kelly

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network